Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 75, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 21, 2001, 7:55 PM EDT for Morgan County, Scott County, Tennessee. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 2001, 7:55 PM EDT (23:55 UTC)
- Expired
- Jun 21, 2001, 8:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
Counties Morgan County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 106 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 8:00 PM EDT | Thunderstorm Wind | Robbins, TN | Trees down. |
| Jun 21, 8:10 PM EDT | Thunderstorm Wind | Countywide, TN | Trees down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 832 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 212355 SVRMRX TNC129-151-220030- /NEW.KMRX.SV.W.0151.212355-220030/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 755 PM EDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORGAN COUNTY IN EAST TENNESSEE SCOTT COUNTY IN EAST TENNESSEE * UNTIL 830 PM EDT * AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SUNBRIGHT...OR 10 MILES NORTH OF WARTBURG...MOVING EAST-NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SLICK ROCK AROUND 810 PM EDT 9 MILES SOUTH OF HUNTSVILLE AROUND 815 PM EDT NORMA AROUND 825 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES... AND DAMAGE CHIMNEYS AND TV ANTENNAS. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. $$ LAT...LON 3630 8477 3613 8468 3621 8438 3650 8435 SP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:51 PM EDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 21, 2:51 PM EDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 251 PM EDT THU JUN 21 2001 SE DIGGING SHORT WAVE VCNTY MO FCST TO BEGIN TO PIVOT NE TONIGHT AND INTO FRI. THIS RESULTS IN LENGTHING AND SHARPENING TROUGH OVER W/MID TN BY FRI. DEEPENING AND INCREASING SW FLOW ACROSS MRX CWA. LOW SURFACE PRESSURE OVER INDIANA BEGINS MOVING NE TONIGHT RESPONDING TO SHORT WAVE. TRAILING FRONTAL BOUNDARY BEGINS SLOW MARCH ACROSS TN TONIGHT AND FRI. CURRENTLY EXPECT FRONT TO MOVE EAST OF MRX CWA AROUND MIDNIGHT FRI NIGHT. UPPER TROUGH AXIS MOVES OVER E TN ON SAT. SCT AFTN/EVE CONVECTION MAINLY OVER ELEVATED AREAS. THEN...MODELS IN GOOD AGREEMENT...850-700 MB QVECTOR CONVERGENCE AND FAVORABLE OMEGA DEPICTED OVER MRX LATER TONIGHT. WILL GO A TOUCH ABOVE GUIDANCE WITH GOOD CHANCE AND LIKELY POPS. MINS WARM AND NEAR GUIDANCE. FRI...LIKELY TO CATEGORICAL POPS. AIRMASS MOISTENS UP WITH INSTABILITIES BECOMING MODERATE. LIFT FEATURES NOT OVERLY IMPRESSIVE AND AIRMASS SHOULD GET WORKED OVER EARLY. SO SEVERE THREAT REMAINS LOWS. FRI NGT...GREATER UNCERTAINTY WITH POPS. PREFRONTAL TROUGH IS EAST OF AREA WHILE FRONTAL BOUNDARY GETS INTO SW SECTIONS EARLY. TROUGH AXIS STILL W OF E TN BUT SINKING MOTIONS SHOWING UP IN THE LOWER LEVELS. AVN CONTINUES WITH SOME OMEGA OVER NE SECTIONS OVERNIGHT. ALL MODELS PAINT SOME QPF MAINLY EAST OVER MNTS AND NE PART. FOR NOW WILL UNDERCUT GUIDANCE TAPERING POPS FROM 10 SW TO 40 NE. TEMPS NEAR NORMAL. SAT...CLEARING IN THE SW WITH CONTINUED CHC POPS NE. SAT NIGHT...NW FLOW THROUGH MOST OF LAYER SHOULD DRY THINGS WITH MILD COOLING. CHA TB 068/080 062/083 061 17581 TYS TB 067/080 063/081 059 17573 TRI TE 064/078 061/078 057 17574 OQT TB 067/080 063/081 059 17573= .MRX... NC...NONE. TN...NONE. VA...NONE. SON
In the hours before
Local storm report, Jun 21, 6:57 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN, TN
657 PM EDT THU JUN 21 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0640 PM 1 W HUNTSVILLE TN WIND DAMAGE
06/21/01 SCOTT TREES DOWN. REPORTED BY
SPOTTER.The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:34 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 56 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.